MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG DRILL F. 20MM SCREWS 1.6X58MM, STRYKER SHAFT; INSTRUMENT

STRYKER LEIBINGER FREIBURG DRILL F. 20MM SCREWS 1.6X58MM, STRYKER SHAFT; INSTRUMENT
Model Number 60-16526
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that the small end of the bit broke off in the patient's bone during the surgical procedure.There were no adverse consequences or revision surgery reported.
 
Additional Manufacturer Narrative
The reported event that the drill fractured intra-operatively could be confirmed.The visual inspection revealed that a part of the drill tip has been broken off.The breakage area and the remaining drill helix part shows a black color and heavy, plastic deformations.Furthermore, the cutting edges of the drill helix were heavily, plastically deformed / destroyed and shows a melted condition / very strong material bulging resulting from collision and friction with a metal object ¿ definitive no bone - in combination with a too high revolution speed.Also, the different occurred colours in the breakage area indicate too high temperature.Moreover, the breakage surface shows also strong material deformation and material bulging as well as a melted condition resulting from further drilling after the tip breakage.Finally, based on the investigation the root cause of the reported event was attributed to an inappropriate user handling.Indications for any material, manufacturing or design related issues were not found in the investigation.No preventive and/or corrective actions are deemed necessary at this time.
 
Event or Problem Description
It was reported that the small end of the bit broke off in the patients bone during the surgical procedure.There were no adverse consequences or revision surgery reported.

Brand Name
DRILL F. 20MM SCREWS 1.6X58MM, STRYKER SHAFT
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
DE  D-79111
MDR Report Key9450768
Report Number0008010177-2019-00077
Device Sequence Number2923023
Product Code HBE
UDI-Device Identifier04546540731876
UDI-Public04546540731876
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K070876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-16526
Device Catalogue Number60-16526
Device Lot NumberAK07/88
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2019
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1